Winter Weather, Bailey
- When
- March 23, 3:00 PM CST to 11:30 PM CST
- Where
- Bailey forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.069, -102.830 (the zone’s center; the record gives no point)
A strong upper level storm system propagated east over the Texas Panhandle on the 23rd and interacted with sufficiently cold air to result in light accumulating snows over the extreme southern panhandle and the northern South Plains. Snow accumulations generally ranged between one to three inches.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A strong upper level storm system propagated east over the Texas Panhandle on the 23rd and interacted with sufficiently cold air to result in light accumulating snows over the extreme southern panhandle and the northern South Plains. Snow accumulations generally ranged between one to three inches. The wintry weather, however, did not significantly impact travel conditions given recent warm temperatures that helped to keep area roadways and highways clear of ice and snow. Locales reporting one or more inch accumulations are listed below:Lazbuddie..3 inchesPlainview...2 inchesAnton.........1 inchChildress....1 inchDimmitt.....1 inchFloydada....1 inchFriona........1 inch Hart............1 inchMemphis....1 inchMuleshoe....1 inchTulia...........1 inch
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 23, 11:38 AM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1138 AM CST THU MAR 23 2006 .UPDATE... UPDATED GRIDS AND TEXT PRODUCT SUITE HAVE BEEN SENT WITH SOME MINOR ADJUSTMENTS TO THE PREVIOUS PACKAGE. CLOUDS SHOULD HANG ON LONGER THAN PREVIOUSLY ANTICIPATED. AREAS WHICH CLEARED SOME EARLIER HAVE FILLED BACK IN WITH CU. THIS WILL ALSO AFFECT HIGH TEMPS AND HAVE LOWERED A CATEGORY OR SO. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 549 AM CST THU MAR 23 2006 TXZ021>044-241200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 549 AM CST THU MAR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
12 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496353, 5496354, 5496355, 5496356, 5496357, 5496358, 5496359, 5496360, 5496361, 5496362, 5496363, 5496364.